Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 18, 2008, 9:06 PM CDT for Choctaw County, Oklahoma. It took effect at Mar 19, 2008, 6:08 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 9:06 PM CDT (02:06 UTC)
- In effect from
- Mar 19, 2008, 6:08 PM CDT
- Expired
- Mar 19, 2008, 3:01 PM CDT
- In force
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 178 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River at Arthur City (ARCT2). The gauge peaked at 20.94 ft at Mar 20, 2008, 3:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 190206 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 906 PM CDT TUE MAR 18 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... RED RIVER AT ARTHUR CITY AFFECTING CHOCTAW COUNTY. OKC023-191006- /O.NEW.KTSA.FL.W.0020.080319T1510Z-080321T0142Z/ /ARCT2.1.ER.080319T1510Z.080320T0000Z.080320T1942Z.NO/ 906 PM CDT TUE MAR 18 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE RED RIVER AT ARTHUR CITY. * FROM WEDNESDAY MORNING TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 PM TUESDAY THE STAGE WAS 10.97 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RED RIVER AT ARTHUR CITY IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 24.9 FEET BY WEDNESDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY AFTERNOON. * IMPACT...AT 25.0 FEET...EXPECT MODERATE FLOODING BETWEEN THE MOUTH OF THE BLUE RIVER AND PECAN POINT. EXTENSIVE AREAS NOT FLOODED WILL BE ISOLATED BY HIGH WATER IN CUTOFF CHANNELS. $$
3 follow-up statements
000 WGUS84 KTSA 190744 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 244 AM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... KIAMICHI RIVER NEAR ANTLERS AFFECTING PUSHMATAHA COUNTY. RED RIVER AT ARTHUR CITY AFFECTING CHOCTAW COUNTY. OKC127-191544- /O.EXT.KTSA.FL.W.0017.000000T0000Z-080321T0300Z/ /ANTO2.2.ER.080319T0606Z.080319T1200Z.080320T2100Z.NO/ 244 AM CDT WED MAR 19 2008 THE FLOOD WARNING CONTINUES FOR THE KIAMICHI RIVER NEAR ANTLERS. * UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM WEDNESDAY THE STAGE WAS 25.56 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE KIAMICHI RIVER NEAR ANTLERS WILL CONTINUE RISING TO NEAR 29.6 FEET THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY AFTERNOON. * IMPACT...AT 29.0 FEET...MODERATE FLOODING WILL OCCUR ALONG THE WEST BANK OF THE KIAMICHI RIVER NEAR MOYERS. SOME PERMANENT BUILDINGS ON CAMPGROUNDS WILL BE ISOLATED. $$ OKC023-191544- /O.EXT.KTSA.FL.W.0020.080320T0000Z-080320T0600Z/ /ARCT2.1.ER.080320T0000Z.080320T0000Z.080320T0000Z.NO/ 244 AM CDT WED MAR 19 2008 THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT ARTHUR CITY. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 200 AM WEDNESDAY THE STAGE WAS 16.12 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RED RIVER AT ARTHUR CITY IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 22.0 FEET...EXPECT MINOR FLOODING BETWEEN THE MOUTH OF THE BLUE RIVER AND PECAN POINT. $$
000 WGUS84 KTSA 191411 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 911 AM CDT WED MAR 19 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... KIAMICHI RIVER NEAR ANTLERS AFFECTING PUSHMATAHA COUNTY. RED RIVER AT ARTHUR CITY AFFECTING CHOCTAW COUNTY. OKC127-192211- /O.EXT.KTSA.FL.W.0017.000000T0000Z-080321T1206Z/ /ANTO2.2.ER.080319T0606Z.080320T1800Z.080321T0606Z.NO/ 911 AM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE KIAMICHI RIVER NEAR ANTLERS. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 800 AM WEDNESDAY THE STAGE WAS 28.37 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE KIAMICHI RIVER NEAR ANTLERS WILL CONTINUE RISING TO NEAR 34.1 FEET EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE DAWN . * IMPACT...AT 35.0 FEET...WIDESPREAD FLOODING WILL OCCUR ALONG THE WEST BANK OF THE KIAMICHI RIVER NEAR MOYERS. BUILDINGS ON CAMPGROUNDS WILL BE FLOODED. THIS WILL EXCEED THE FLOODING WHICH OCCURRED ON JULY 3 2007 WHEN THE RIVER CRESTED AT 34.51 FEET. THE CITY OF ANTLERS IS NOT THREATENED DIRECTLY BY THE KIAMICHI FLOODING BUT BACKWATER FLOODING WILL OCCUR ALONG BEAVER CREEK CLOSING ETHEL ROAD. $$ OKC023-192211- /O.EXT.KTSA.FL.W.0020.080319T2308Z-080320T1200Z/ /ARCT2.1.ER.080319T2308Z.080320T0000Z.080320T0600Z.NO/ 911 AM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE RED RIVER AT ARTHUR CITY. * FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 900 AM WEDNESDAY THE STAGE WAS 18.35 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RED RIVER AT ARTHUR CITY IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 22.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY BEFORE DAWN. * IMPACT...AT 22.0 FEET...EXPECT MINOR FLOODING BETWEEN THE MOUTH OF THE BLUE RIVER AND PECAN POINT. $$
000 WGUS84 KTSA 192001 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 301 PM CDT WED MAR 19 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... RED RIVER AT ARTHUR CITY AFFECTING CHOCTAW COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... KIAMICHI RIVER NEAR ANTLERS AFFECTING PUSHMATAHA COUNTY. OKC127-200401- /O.EXT.KTSA.FL.W.0017.000000T0000Z-080321T1320Z/ /ANTO2.2.ER.080319T0606Z.080320T1800Z.080321T0720Z.NO/ 301 PM CDT WED MAR 19 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE KIAMICHI RIVER NEAR ANTLERS. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM WEDNESDAY THE STAGE WAS 29.25 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE KIAMICHI RIVER NEAR ANTLERS WILL CONTINUE RISING TO NEAR 29.7 FEET EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY BEFORE DAWN. * IMPACT...AT 29.0 FEET...MODERATE FLOODING WILL OCCUR ALONG THE WEST BANK OF THE KIAMICHI RIVER NEAR MOYERS. SOME PERMANENT BUILDINGS ON CAMPGROUNDS WILL BE ISOLATED. $$ OKC023-192031- /O.CAN.KTSA.FL.W.0020.000000T0000Z-080320T1200Z/ /ARCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 301 PM CDT WED MAR 19 2008 THE FLOOD WARNING IS CANCELLED FOR THE RED RIVER AT ARTHUR CITY. * AT 200 PM WEDNESDAY THE STAGE WAS 19.58 FEET. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RED RIVER AT ARTHUR CITY WILL CREST BELOW FLOOD STAGE AT 21.5 FEET THURSDAY BEFORE DAWN. * IMPACT...AT 22.0 FEET...EXPECT MINOR FLOODING BETWEEN THE MOUTH OF THE BLUE RIVER AND PECAN POINT. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 18, 6:40 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 18, 6:40 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
640 PM CDT TUE MAR 18 2008
.UPDATE...
AS THE FLASH FLOOD WARNINGS EXPIRE OVER THE NEXT TWO HOURS,..THE FLASH
FLOOD WARNINGS WILL BE CONVERTED TO AREAL FLOOD WARNINGS THROUGH
7 AM WEDNESDAY MORNING. AREAS OF LIGHT TO MODERATE RAIN IS EXPECTED
TO CONTINUE AND THEN SLOW DIMINISH AFTER MIDNIGHT. FLOODING PROBLEMS
WILL CONTINUE THROUGH THE NIGHT OVER MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH THE NIGHT. FLOODING WILL BE DIMINISHING
WEDNESDAY BUT WILL NEED TO BE CONTINUALLY MONITORED UNTIL FLOODING
SUBSIDES. MAIN STREAM FLOODING WILL LIKELY CONTINUE FOR SEVERAL DAYS
WITH INDIVIDUAL FLOOD WARNINGS FOR THE RIVER FORECAST POINTS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
LONG TERM....15Hazardous weather outlook, Mar 18, 5:09 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 509 PM CDT TUE MAR 18 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 440 PM CDT TUE MAR 18 2008 ...SEVERE WEATHER THREAT DIMINISHING...FLOODING CONTINUES... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA THROUGH NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THE SEVERE WEATHER THREAT CONTINUES TO DIMINISH LATE THIS AFTERNOON WITH THE FRONTAL BOUNDARY NOW SOUTHEAST OF THE FORECAST AREA. RAIN WITH EMBEDDED ELEVATED THUNDERSTORMS CONTINUES IN A SWATH FROM NORTHEAST TEXAS...ACROSS SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS AND INTO NORTH CENTRAL ARKANSAS. RAIN STILL IS FALLING OVER NEARLY ALL OF THE FORECAST AREA BUT WILL BE STARTING TO END FROM THE NORTHWEST THIS EVENING. THERE REMAINS A SMALL THREAT OF SEVERE WEATHER IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGH THE EARLY EVENING WITH HAIL BEING THE MAIN THREAT. A LARGE SWATH OF 3 TO 5 INCHES RAIN HAS FALLEN IN THE LAST 24 HOURS ACROSS MUCH OF EASTERN CENTRAL OKLAHOMA INTO NORTHWEST ARKANSAS...WITH A FEW ISOLATED SPOTS RECEIVING OVER 6 INCHES OF RAIN. THIS HEAVY RAINFALL IS OCCURRING IN A LARGE AREA OF ATMOSPHERIC LIFT...MAINLY NORTH OF A SLOW MOVING FRONT LOCATED OVER FAR NORTHEASTERN TEXAS INTO NORTHERN ARKANSAS. THE AXIS OF HEAVY RAINFALL IS EXPECTED TO GRADUALLY SHIFT EAST INTO FAR SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE THROUGH WEDNESDAY MORNING...MAINLY ACROSS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ROAD FLOODING ALONG WITH MAINSTREAM RIVER FLOODING WILL OCCUR DUE TO THE EXCESSIVE RUNOFF. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A PERIOD OF QUITE AND DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. AN UPPER LEVEL SYSTEM MAY AFFECT PARTS OF THE AREA OVER THE WEEKEND...WITH A LEAST A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:52 PM CDT | River Flood Warning | TSA | Okmulgee | 16 hr |
| Mar 18, 9:54 PM CDT | River Flood Warning | TSA | Cherokee, Delaware | 5 hr |
| Mar 19, 2:02 AM CDT | River Flood Warning | TSA | Ottawa | 36 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.